Alert archive / Georgia / Special Weather Statements in 2012

Special Weather Statement, NWS Atlanta, GA

July 9, 2012Murray County, Georgia

NWS Atlanta, GA issued this special weather statement at Jul 9, 2012, 2:09 PM EDT for Murray County, Georgia. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 9, 2012, 2:09 PM EDT (18:09 UTC)
Expired
Jul 9, 2012, 2:45 PM EDT
In force
36 min
Issued by
NWS Atlanta, GA

County Murray County, GA

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.2 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2012-07-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1537 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2012-07-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -42 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1537 J/kg
Mixed-layer CIN
-36 J/kg
Mixed-layer LCL
787 m above ground
0-6 km bulk shear
1 kt
0-1 km storm-relative helicity
-42 m²/s²
0-3 km storm-relative helicity
-32 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

739 
WWUS82 KFFC 091809
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
209 PM EDT MON JUL 9 2012

GAZ005-006-091845-
209 PM EDT MON JUL 9 2012

...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 40 MPH WINDS
IN MURRAY AND FANNIN COUNTIES UNTIL 245 PM EDT...

AT 205 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER TENNGA...MOVING EAST AT 10 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
MURRAY AND FANNIN COUNTIES THROUGH 245 PM EDT. SOME LOCATIONS IN THE
PATH OF THIS STORM INCLUDE CRANDALL...SUMAC...CISCO...GREGORY...
TENNGA...CONASAUGA LAKE...COHUTTA WILDERNESS...HIGDON...COLWELL AND
JONES MILL. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3485 8443 3485 8461 3484 8459 3482 8459
      3487 8482 3488 8483 3499 8481 3499 8439
TIME...MOT...LOC 1809Z 283DEG 10KT 3497 8471

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 9, 11:40 AM EDT, 2 hours 29 minutes earlier.

Area forecast discussion, Jul 9, 11:40 AM EDT, 2 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1140 AM EDT MON JUL 9 2012

.UPDATE...CORRECTION
APOLOGIZE FOR THE LATE UPDATE...NETWORK ISSUES HAVE BEEN SOLVED.

AS FAR AS THE FORECAST IS CONCERNED...MODELS STILL APPEAR TO HAVE
ISSUES RESOLVING CONVECTION OVER NORTH GEORGIA FOR TODAY. SEVERAL
HI RES SHORT TERM MODELS ARE INDICATING CONVECTION WILL NOT MOVE
INTO THE AREA UNTIL THE OVERNIGHT HOURS OR LATER. HRRR AND LOCAL
WRF SHOWING CONVECTION WILL OCCUR OVER THE ATL METRO AREA AND
FURTHER NORTHWARD THIS AFTERNOON. AS A RESULT...HAVE CONTINUED
LARGELY WITH THE ORIGINAL FORECAST...WHICH KEEPS SLIGHT CHANCE TO
CHANCE POPS ACROSS THE AREA THIS AFTERNOON AND TONIGHT. HAVE ONLY
MADE MINOR CHANGES TO HOURLY TEMPERATURES AND DEW POINTS. AT THIS
POINT...CURRENT FORECAST LOOKS TO BE ON TRACK.

31

&&

.PREV DISCUSSION... /ISSUED 415 AM EDT MON JUL 9 2012/

SHORT TERM /TODAY THROUGH TUESDAY/...
ONLY VERY ISOLATED SHOWER AND THUNDERSTORM DEVELOPMENT PERSISTING
IN THE FAR SOUTHEASTERN AND NORTHERN PORTION OF THE AREA EARLY
THIS MORNING SO HAVE INCLUDED SLIGHT CHANCE POPS UP UNTIL 12Z.

MAIN FORECAST CONCERN IN THE SHORT TERM WILL BE PRECIP CHANCES THIS
AFTERNOON THROUGH TUESDAY. THE KEY PLAYERS WILL BE A SFC FRONT
CURRENTLY ACROSS THE TN VALLEY AND SOME GULF MOISTURE NOSING INTO
THE AREA FROM THE WEST DUE TO A WEAK UPPER LOW NEAR MS/LA. LATEST
NAM AND GFS ARE BOTH IN GOOD AGREEMENT WITH THE LOCATION OF THE
FRONT MOVING SLOWLY SOUTHWARD AND BEING NEAR THE SOUTHERN TN BORDER
BY 00Z TUESDAY. UPSTREAM OBS INDICATED THAT THE MAJORITY OF
CONVECTION INITIATED ALONG THE FRONT NEAR 18Z YESTERDAY... HOWEVER
THERE WAS LIKELY STRONGER FORCING FOR ASCENT NEAR THE BROAD UPPER
TROUGH OVER THE NE CONUS. THIS TROUGH IS NOT PROGGED TO DIG MUCH
FARTHER SOUTH BEFORE IT LIFTS OUT BY MIDWEEK AND ANY SHORTWAVES
TRACKING ALONG THE FLOW ALOFT WILL LIKELY BE TOO FAR AWAY FROM THE
FORECAST AREA TO HAVE ANY INFLUENCE WITH LIFT ENHANCEMENT. IT SEEMS
AS THOUGH THE BEST CHANCE FOR DEVELOPMENT TO START WILL BE IN THE
NORTHERN AND WESTERN PORTIONS OF THE AREA AROUND 18-21Z WHEN DAYTIME
HEATING TYPICALLY TRIGGERS CONVECTION SO TRENDED POPS UPWARD DURING
THE DAY FROM LOW CHANCE BEFORE 18Z IN THE NORTH TO HIGH END CHANCE
AFTERWARD AND SLIGHT STAYING SOUTHEAST. THE FRONT LOOKS TO SAUNTER
SOUTHWARD JUST ENOUGH TO MAKE IT INTO NORTH GA BY TUESDAY SO FELT
LIKELY POPS WERE BETTER JUSTIFIED IN THE NORTH FOR TUESDAY AFTERNOON
INTO EVENING THAN TODAY.

DECENT CAPE VALUES WITH WEAK SHEAR WILL CONTINUE MAIN STORM THREATS
OF GUSTY WINDS AND SMALL HAIL. ANY GENERATED OUTFLOW BOUNDARIES HAVE
THE POTENTIAL TO ALLOW CONTINUED CONVECTIVE DEVELOPMENT WELL PAST
SUNSET AS WE HAVE SEEN RECENTLY. THERE SHOULD BE PLENTY OF MOISTURE
TO WORK WITH ESPECIALLY IN THE NORTH AS PROGGED PW VALUES ARE UP
NEAR 1.80 INCHES... AND A FAIRLY WIDESPREAD QUARTER TO THIRD OF AN
INCH OF RAINFALL COULD OCCUR BY TUESDAY AFTERNOON... HOWEVER HPC HAS
THE HIGHER QPF JUST PAST THE SHORT TERM ON TUESDAY NIGHT INTO
WEDNESDAY. THE PLACEMENT OF THE SFC FRONT WILL GREATLY DICTATE WHERE
THE GREATEST STORM INFLUENCE AND HEAVIEST RAINFALL OCCURS THIS WEEK
SO THE PROGRESSION OF THIS FEATURE OR THE LACK THEREOF WILL NEED TO
BE CLOSELY MONITORED.

FOR TEMPS...MADE MINOR TWEAKS TO BLEND OF MAV AND MET GUIDANCE AND
RAISED THE TEMPS SLIGHTLY IN THE SOUTHEAST FOR TUESDAY HIGHS AS
MAJORITY OF CONVECTION SHOULD STAY MOSTLY NORTH AND WEST WITH ANY
INFLUENCING CLOUD COVER OR OUTFLOW LIKELY OCCURRING AFTER PEAK
DAYTIME HEATING. HIGHS SHOULD BE NEAR THE LOW 90S IN THE NORTH AND
WEST TODAY AND MID TO UPPER 90S IN THE EAST... WITH VALUES 2-4
DEGREES COOLER TUESDAY.

BAKER

LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
MODELS AGREE ON KEEPING A TROUGH ACROSS THE SOUTHEAST INTO THE
NORTHERN GULF THROUGH THE PERIOD. A FRONTAL BOUNDARY TO THE NORTH
SINKS SOUTHWARD THROUGH THE MIDDLE OF THE WEEK...HOWEVER IT IS
UNCERTAIN HOW FAR SOUTH THE BOUNDARY WILL ACTUALLY GET. OVERALL
THE PATTERN LOOKS LIKE THERE SHOULD BE AVAILABLE MOISTURE AND
MODERATE INSTABILITY THROUGH THE LONG TERM...FAVORING THE NORTHERN
PORTION OF THE STATE WITH HIGHER POPS. BY THE END OF THE WEEK THE
UPPER RIDGE BUILDS BACK TO THE WEST SOMEWHAT SO HAVE LOWERED POPS
A BIT FOR THE WEEKEND.

41

AVIATION...
12Z UPDATE...
VFR CONDITIONS SHOULD PREVAIL THROUGH THE FORECAST PERIOD. WINDS
LOOK TO STAY NEARLY WEST AT 10KTS OR LESS AND A FEW SITES
INCLUDING KATL COULD GUST UP TO NEAR 18KTS LATER THIS MORNING.
CIGS SHOULD GENERALLY BE 5-7 KFT AND INCREASE IN COVERAGE FROM SCT
TO BKN BY 21Z ACROSS MOST AREAS BEFORE GOING BACK TO SCT040 NEAR
03Z TONIGHT. NEARLY ALL TAF SITES EXCEPT KMCN WILL HAVE THE BEST
CHANCE OF THUNDERSTORMS FROM 21-03Z THEREFORE INCLUDED PROB30
GROUP FOR THESE SITES.

//ATL CONFIDENCE...
12Z UPDATE...
MEDIUM CONFIDENCE ON TIMING OF -TSRA.
HIGH CONFIDENCE ALL ELSE.

BAKER

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          97  71  92  72 /  30  30  50  50
ATLANTA         92  72  90  73 /  30  30  50  40
BLAIRSVILLE     88  69  83  67 /  50  40  60  70
CARTERSVILLE    92  69  90  70 /  40  40  60  60
COLUMBUS        94  73  93  73 /  30  30  30  30
GAINESVILLE     93  72  89  72 /  40  40  60  60
MACON           96  72  95  73 /  20  20  30  30
ROME            93  70  91  72 /  50  40  60  60
PEACHTREE CITY  92  69  90  70 /  30  30  50  40
VIDALIA         98  76  97  75 /  20  20  30  30

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...31
LONG TERM....17
AVIATION...31
Hazardous weather outlook, Jul 9, 4:44 AM EDT, 9 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
444 AM EDT MON JUL 9 2012

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-100845-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
444 AM EDT MON JUL 9 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT...
SCATTERED THUNDERSTORMS ARE EXPECTED OVER NORTH AND CENTRAL
GEORGIA TODAY AND TONIGHT.

.SYNOPSIS...
WEAKENING HIGH PRESSURE WILL REMAIN OVER NORTH AND CENTRAL GEORGIA
TODAY. MOISTURE WILL INCREASE OVER MUCH OF THE AREA AS A SURFACE
BOUNDARY TO OUR NORTH BEGINS TO SAG SOUTHWARD TOWARD THE STATE.

.PRIMARY HAZARDS...
THE PRIMARY HAZARDS FROM THE THUNDERSTORMS WILL BE SMALL HAIL...
BRIEF WIND GUSTS AND FREQUENT LIGHTNING. THE BEST TIME FOR
THUNDERSTORM DEVELOPMENT WILL MID AFTERNOON THROUGH EVENING
HOWEVER THERE COULD BE A THUNDERSTORM AT MOST ANY TIME.

.DISCUSSION...
VERTICAL SHEAR WILL REMAIN WEAK...HOWEVER CAPE VALUES SHOULD
INCREASE TO AROUND 2000 THIS AFTERNOON. THIS SHOULD SUPPORT
SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
THERE WILL BE A CHANCE FOR THUNDERSTORMS EACH DAY WITH THE BEST
CHANCES FOR THUNDERSTORMS FAVORING NORTH GEORGIA FOR MUCH OF THE
WEEK.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

In the hours before

Special weather statement, Jul 9, 2:09 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
209 PM EDT MON JUL 9 2012

GAZ005-006-091845-
209 PM EDT MON JUL 9 2012

...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 40 MPH WINDS
IN MURRAY AND FANNIN COUNTIES UNTIL 245 PM EDT...

AT 205 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER TENNGA...MOVING EAST AT 10 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
MURRAY AND FANNIN COUNTIES THROUGH 245 PM EDT. SOME LOCATIONS IN THE
PATH OF THIS STORM INCLUDE CRANDALL...SUMAC...CISCO...GREGORY...
TENNGA...CONASAUGA LAKE...COHUTTA WILDERNESS...HIGDON...COLWELL AND
JONES MILL. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3485 8443 3485 8461 3484 8459 3482 8459
      3487 8482 3488 8483 3499 8481 3499 8439
TIME...MOT...LOC 1809Z 283DEG 10KT 3497 8471

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 8, 8:53 PM EDTSevere Thunderstorm WarningFFCTowns52 min
Jul 9, 4:02 PM EDTSpecial Weather StatementFFCLumpkin28 min
Jul 9, 4:09 PM EDTSpecial Weather StatementFFCHenry, Rockdale36 min
Jul 9, 4:31 PM EDTSpecial Weather StatementFFCBibb44 min
Jul 9, 4:53 PM EDTSpecial Weather StatementFFCJones37 min
Jul 9, 5:03 PM EDTSpecial Weather StatementFFCNewton, Rockdale27 min
Jul 9, 5:05 PM EDTSpecial Weather StatementFFCOconee40 min
Jul 9, 5:16 PM EDTSpecial Weather StatementFFCMorgan29 min
Jul 9, 5:22 PM EDTSpecial Weather StatementFFCWilkinson38 min
Jul 9, 5:30 PM EDTSpecial Weather StatementFFCTwiggs30 min
Jul 9, 5:38 PM EDTSpecial Weather StatementFFCWalton37 min
Jul 9, 5:57 PM EDTSpecial Weather StatementFFCGreene33 min
Jul 9, 6:12 PM EDTSpecial Weather StatementFFCWilkinson33 min
Jul 9, 6:13 PM EDTSpecial Weather StatementFFCOconee, Walton32 min
Jul 9, 6:19 PM EDTSpecial Weather StatementFFCNewton26 min
Jul 9, 6:22 PM EDTSevere Thunderstorm WarningFFCBarrow, Morgan, Oconee, Walton53 min
Jul 9, 6:26 PM EDTSevere Thunderstorm WarningFFCJasper, Morgan, Newton49 min
Jul 9, 6:31 PM EDTSpecial Weather StatementFFCHancock, Taliaferro, Warren29 min
Jul 9, 6:35 PM EDTSevere Thunderstorm WarningFFCHancock, Warren40 min
Jul 9, 6:37 PM EDTSpecial Weather StatementFFCLaurens38 min
Jul 9, 6:41 PM EDTSpecial Weather StatementFFCCrisp34 min
Jul 9, 6:42 PM EDTSpecial Weather StatementFFCSumter33 min
Jul 9, 6:54 PM EDTSevere Thunderstorm WarningFFCSumter, Webster38 min
Jul 9, 7:02 PM EDTSpecial Weather StatementFFCClarke28 min
Jul 9, 7:05 PM EDTSpecial Weather StatementFFCFulton25 min
Jul 9, 7:06 PM EDTSpecial Weather StatementFFCWarren24 min
Jul 9, 7:11 PM EDTSpecial Weather StatementFFCMadison34 min
Jul 9, 7:14 PM EDTSpecial Weather StatementFFCHancock31 min
Jul 9, 7:20 PM EDTSevere Thunderstorm WarningFFCHancock, Washington25 min
Jul 9, 7:32 PM EDTSpecial Weather StatementFFCFulton28 min
Jul 9, 7:45 PM EDTSpecial Weather StatementFFCHaralson30 min
Jul 9, 7:50 PM EDTSpecial Weather StatementFFCButts25 min

Nearby

Special Weather Statements in Georgia, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.